Psycho-Babble Medication Thread 837232

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

A LOT of anxious energy, maybe akathisia?

Posted by obsidian on June 29, 2008, at 22:22:12

I've been cleaning and cleaning...
I usually have trouble getting off the couch.

perhaps it's seroquel 50mgs? or maybe my old friend effexor 225? or could it be my latest friend lamictal 100mgs?

I've had a lot of this anxious energy for days now. It's not fun or anything.
It feels like too much pressure inside.

 

Re: A LOT of anxious energy, maybe akathisia?

Posted by jana73 on June 30, 2008, at 0:33:32

In reply to A LOT of anxious energy, maybe akathisia?, posted by obsidian on June 29, 2008, at 22:22:12

I took myself to the emergency two weeks ago because I was homicidal/suicidal for the first time in my life. The psychiatrist there said it was akathisia from my 375 of Effexor & 250 of Seroquel. I'm down to half of a 37.5 of Effexor & stopped Seroquel on Tues. I'm still taking 60mg of Celexa & on Tues my p-doc added .75 mg or risperidone. I have been feeling way better for the last 5 days.

 

Re: A LOT of anxious energy, maybe akathisia?

Posted by Phillipa on June 30, 2008, at 11:09:06

In reply to Re: A LOT of anxious energy, maybe akathisia?, posted by jana73 on June 30, 2008, at 0:33:32

Wow I thought akathesia was inner anxiety so you couldn't sit still but what made you suicidal? The akathesia as you don't say that is what you had? I always thought I could do with energy like that. Mine is in my mind I want to do those things mentally and then a roadblock goes up. Obsidian hope you feel better. Love Phillipa

 

Re: A LOT of anxious energy, maybe akathisia?

Posted by dbc on June 30, 2008, at 14:02:28

In reply to Re: A LOT of anxious energy, maybe akathisia?, posted by Phillipa on June 30, 2008, at 11:09:06

Its titrating the lamictal dose. For a good portion of people when you start bumping the dose of lamictal you get really wired.

 

Re: A LOT of anxious energy, maybe akathisia?

Posted by chiron on June 30, 2008, at 22:54:27

In reply to Re: A LOT of anxious energy, maybe akathisia?, posted by dbc on June 30, 2008, at 14:02:28

Seroquel definitely gave me akathisia. Lamictal makes me tired when I increased my dose.
But that's my experience.

 

Re: A LOT of anxious energy, maybe akathisia?

Posted by Dade on June 30, 2008, at 23:07:20

In reply to A LOT of anxious energy, maybe akathisia?, posted by obsidian on June 29, 2008, at 22:22:12

"I've had a lot of this anxious energy for days now. It's not fun or anything.
It feels like too much pressure inside."

Get of the drugs and recover! Psychs and Docs are noy your friends-OK

 

Re: A LOT of anxious energy, maybe akathisia?

Posted by Justherself54 on July 1, 2008, at 7:31:49

In reply to Re: A LOT of anxious energy, maybe akathisia?, posted by dbc on June 30, 2008, at 14:02:28

Seroquel is very sedating for me. Talk to your pdoc about the inner restlessness. Perhaps a benzo would help settle it down until your system gets used to the lamical increase

 

Re: A LOT of anxious energy, maybe akathisia?

Posted by jana73 on July 3, 2008, at 0:00:54

In reply to Re: A LOT of anxious energy, maybe akathisia?, posted by Phillipa on June 30, 2008, at 11:09:06

> Wow I thought akathesia was inner anxiety so you couldn't sit still but what made you suicidal? The akathesia as you don't say that is what you had? I always thought I could do with energy like that. Mine is in my mind I want to do those things mentally and then a roadblock goes up. Obsidian hope you feel better. Love Phillipa

Wikipedia says: "Akathisia may range in intensity from a mild sense of disquiet or anxiety (which may be easily overlooked) to a total inability to sit still, accompanied by overwhelming anxiety, malaise, and severe dysphoria (manifesting as an almost indescribable sense of terror and doom). The condition is difficult for the patient to describe and is often misdiagnosed."

 

Re: A LOT of anxious energy, maybe akathisia? Dade

Posted by yxibow on July 3, 2008, at 1:28:51

In reply to Re: A LOT of anxious energy, maybe akathisia?, posted by Dade on June 30, 2008, at 23:07:20

> "I've had a lot of this anxious energy for days now. It's not fun or anything.
> It feels like too much pressure inside."
>
> Get of the drugs and recover! Psychs and Docs are noy your friends-OK
>
>

This is an extremely generalized statement of all medicine in general and I fail to see its relevance or help on the medical side of the board, knowing nothing about the patient's history or relation with his caregivers.

 

Re: A LOT of anxious energy, maybe akathisia? obsidian

Posted by yxibow on July 3, 2008, at 1:31:06

In reply to A LOT of anxious energy, maybe akathisia?, posted by obsidian on June 29, 2008, at 22:22:12

> I've been cleaning and cleaning...
> I usually have trouble getting off the couch.
>
> perhaps it's seroquel 50mgs? or maybe my old friend effexor 225? or could it be my latest friend lamictal 100mgs?
>
> I've had a lot of this anxious energy for days now. It's not fun or anything.
> It feels like too much pressure inside.

At 50mg its probably not the Seroquel. As one noted, I suppose not titrating Lamictal right might produce this in some people, I haven't heard that one before, but it could be true. My vote is for the Effexor -- as a strong SNRI it can be very activating to people sensitive to anxiety. But that's pure speculation. I know I'm particularly sensitive to Effexor, or at least at one point I was.

 

thanks folks :-)

Posted by obsidian on July 4, 2008, at 18:00:46

In reply to A LOT of anxious energy, maybe akathisia?, posted by obsidian on June 29, 2008, at 22:22:12

it dissipated thankfully...

the lamictal, while more recent, has been at the 100mg dose for a while. I do recall some very unpleasant agitation and irritability while going up on it. I was not very pleasant.

the thing is that it is hard to tease out what is me and what are the meds after so long on them.

I've always suspected some anxiety along with the effexor XR 225mgs. It does me good so I really hesitate to test the theory.
The very most recent thing has been the klonopin .5, and it has helped.
It seems also that when I am under stress (changes at work, etc, too much time socializing, and too little sleep) that the anxiety (which turns into agitation) can really soar.

If I were to change anything it would be
the effexor- if I really thought something else might work well (just because I think it might cause some anxiety)
and
seroquel- if I thought something would calm the anxiety without the sedation and weight gain



This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.